With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
My onco/gyne switched me from Estradiol 1mg oral to Estradiol .1 patch. (something about stroke risk)
I started with the patch a little over a month ago and I've noticed an increase in breast discomfort...leading to pain. To the point where wearing a bra hurts by the end of the day. It also feels as though the breast tissue is getting hard too, but that could be in my head as I've become more and more aware of the discomfort.
I've had issues with them being sensitive the last couple years, but I chalked it up as a side effect of the oral meds. I didn't think it would increase when switching to a patch. I'm just curious if anyone else has experienced this. I will be calling my doc to let her know and see if we can adjust things a bit.
I'm also wondering if this could be related to a change in bra style. I've worn the same style/brand/size for years. I recently bought a couple new ones that add a little lift and have been wearing them almost daily (I'm surprised that they are so much more comfy!) the last few weeks. So I'm also wondering if it could be those making things sore, due to the change in support) The last few days I haven't worn them and I'm still hurting by the end of the day, that why I thought to ask about the meds.
Hi, Breast soreness (fluid retention) is a sign of estrogen being too high. Any estrogen can cause this, even synthetic ones because the estrogen receptors in our bodies accept all forms. If you read the minivelle packet, you will see that the .075 dose has the least amount of symptoms compared to lower or higher doses. Maybe you should try one step down. Also the minivelle patch spikes the first couple days and tends to wear off if you look at the serum concentration chart, you see that the .1 spikes higher than the lower dose does for some reason. You also switched completely different kinds of therapy and may need longer to adjust. Before my hysterectomy mine were swollen like balloons that hurt so bad, now they are saggy punching bags but more comfortable. I had endo, multiple fibroids, cysts, diagnosed luteal phase progesterone deficiency...so I know I was estrogen dominant, even though my total estrogens were average on blood tests. I also discovered i had the MTHFR gene mutation which 1/3 of people do. This makes it hard for your liver to detox due to folic acid conversion problem. Estrogen is hard on the liver kinda but we fall apart without it. You need to find yourself that comfortable snuggy spot between a rock and a hard place like a cute little lizard. I doubt it's the bra, go with your gut instinct.
Thank you for the response! I know my doc wants to keep it a little higher for now. She said in a few years we'll start stepping it down to mimic normal behavior. (I'm 35 and started on HRT at 28) Now that you mention a spike when replacing the patch that makes sense. I'll start keeping track on when it's most sore and see if it coincides with the replacement. It's been 4 days and they aren't nearly as bad as they were the first 2.
When I started on the estradiol patch 100ug I was okay for about a month, then the breast and back pain started. It hurt to lay on my side, walk or stretch. It just kept getting worse so the Dr lowered it to 75 and that helped a little. I just got to 50 a few weeks ago, so far so good.
Vega, is it possible your dr is confused and doesn't realize that 1 mg oral Estradiol is not equivalent to .1 patch? It's actually more equivalent (estrdiol wise) to a .50 patch. The .1 patch can give you more estradiol than 2 mg oral.